MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Codes Unintended Movement (3026); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown as information was not provided.If explanted: not applicable as the iol remains implanted in the patient¿s ocular sinister (left eye).(b)(4).Product testing could not be performed because the product was not returned as the lens remains implanted in the patient¿s ocular sinister (left eye).A product quality deficiency could not be confirmed.The reported issue was not verified.The manufacturing records for the product were reviewed, the product was manufactured and released according to specification.A search revealed that no other complaints for this production order number have been received.As a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) was placed 074 at degrees (078 was intended) in the patient¿s ocular sinister (left eye).Lens rotated to 085 degrees.Patient had uncomplicated nuclear sclerotic (ns) cataract and regular corneal astigmatism.Post-op results were reported as: 20/40 correctable with +0.75 -1.50 x 85.The patient was unhappy 10 days out from the procedure.Through follow-up, additional information was received stating there was four lines of uncorrected visual acuity (ucva) lost.Patient resulted in 20/40 post-op correctable to 20/15 +0.75 -1.50 x 074, it implies that the refractive error was due to the lens.The lens was rotated on (b)(6) 2020 according to (b)(6).There was no serious patient injury, but the patient was unhappy about the unexpected outcome, (less than expected ucva).Patient vision post rotation is 20/20 ucva.Account is concerned that (b)(6) recommended rotation of 90 degrees, to an axis of 164, which implies that the original calculations from the (b)(6) were off by 90 degrees.No further information was provided.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10820533
Report Number9614546-2020-00476
Device Sequence Number11291021
Product Code HQL
UDI-Device Identifier05050474657847
UDI-Public(01)05050474657847(17)241216
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2024
Device Model NumberZCT150
Device Catalogue NumberZCU150U225
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2020
Initial Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR